|help with my anti-hiv drugs lebanon
Feb 13, 2007
Dear Dr., First I would like to say that your forum is helpful in so many ways. It was one week ago that i learned the dramatic news of being HIV+ and I am pretty sure you felt at one point what I am feeling right now. But somehow im finding the power in myself to stay strong. I am located in Lebanon (I am sure you heard a lot about it since several people contacted you from here before) To rap it up i've been doing a research on hiv and come into a very confusing question that i should answer with your help. I learned that there is two schools in HIV treatment "hit it early hit it hard" and the other school is "wait until the CD4 is below 250-350 marge" I did my viral load test and CD4 and waiting for the results but I am sure that my cd4 is high and my VL is low given that I know the date of my infection and it wasn't long time ago (september 06) I know it is a tough question . but to help you more i learned that the only available anti-hiv drugs in lebanon are retrovir(zidovudine), nevirapine(viramune) and saquinavir. I learned that these are the first anti-hiv drugs used and they are old and have serious side effects like liver problem. nausea and skin rash.. what do you think doctor? should i start the medication even if my cd4 is high and vl is low? or should i start the medication given that as they say the HIV causes the most of damage to your immune system at the beginning. PLEASE HELP ME
| Response from Dr. Wohl
I would wait for the results of the tests to come back as these can best help me answer your question. In your situation (limited availability of HIV medications) waiting to start therapy may be wise - provided your CD4 cell count is not below 350 or so. In time additional HIV medications that are better tolerated and more convenient may become available. IF the CD4 is very low (under 200), starting meds now would be best. Are you sure there is no lamivudine (Epivir) there? This medication plus Retrovir and Viramune could be a good option if therapy is needed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Touching Anus Worried I Have HIV
- Dizziness After Open Mouth Kissing Worried I Have HIV
- Fever After Sex With Hooker Worried I Have HIV
- Floaters After Kissing Cold Sore Worried I Have HIV
- Hair Loss After French Kissing Worried I Have HIV
- Itchy Skin After Blowjob Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.